What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 29, 2:36 PM CST, 34 minutes earlier.
Area forecast discussion, Aug 29, 2:36 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
336 PM CDT Mon Aug 29 2022
.SHORT TERM...(Tonight through Tuesday night)
Issued at 336 PM CDT Mon Aug 29 2022
Scattered showers and thunderstorms have developed across the Quad
State this afternoon, particularly in Western Kentucky as a
smaller scale trough axis moves through today. These slow moving
storms have plenty of moisture (PW of 1.75-2 in.) and MUCAPE
around 2000 J/kg. Shear continues to be the limiting factor for
severe weather risk. Through the rest of the afternoon a few
strong storms are likely with a severe storm or two possible.
Early morning heavy rainfall rates in Jefferson County, IL of 2
inches of rain an hour suggest an environment capable of more
localized flooding issues this afternoon in training storms.
Models are quite varied in terms of timing of precipitation
rounds, but on average suggest a decrease in activity after
sunset, then an increase later in the night as the larger scale
trough axis approaches along with a surface cold front. Similar to
the afternoon, a few strong storms will be possible and localized
flooding issues may materialize with training convection.
With the frontal passage, rain is expected to move out of the
remainder of the Quad State tomorrow morning. An isolated storm or
two are possible in the early morning hours in the Pennyrile area.
Models have shifted towards a speedier departure compared to the
previous model cycle. Behind the front, winds shift to
northwesterly, bringing in cooler and drier air. Mostly sunny
skies will allow for highs to reach the mid to upper 80s, but the
drier air will result in lows near 60.
.LONG TERM...(Wednesday through Monday)
Issued at 336 PM CDT Mon Aug 29 2022
High surface pressure will be in place over the PAH forecast area by
midweek under slackening flow aloft. This is expected to provide dry
northerly winds initially, veering to the east for much of the
extended forecast period as the high moves eastward. Cloudiness will
eventually be on the increase, more so by the weekend, as some
semblance of low level return flow gets established by the weekend.
In addition, surface dewpoints are expected to begin an uptick by
Fri, and more by the weekend.
By the weekend, our region will be sandwiched between a large ridge
aloft out west, and a one just off the Atlantic coast. These
somewhat lower heights should at least provide some opportunity for
scattered shower and tstm development over the southern half of the
region, mainly during the daylight hours, from Sat through Mon. A
surface cold front may approach our region early next week, just
outside the current Day 7 period.
Temps are forecast to be generally seasonable to just above
seasonable levels through the period as there will still be
intervals of sunshine. Dewpoints will move from around 60 to the
upper 60s with time.
&&
.AVIATION...
Issued at 1236 PM CDT Mon Aug 29 2022
Scattered showers and thunderstorms are expected through the night
with the better storm chances during the afternoon and late
evening hours. Cig drops to MVFR are possible with the heavier
showers/storms, as are decreases in vsby. Fog may develop
overnight but cloud cover should be a limiting factor. Winds out
of the SSW around 7-10 kts today will shift to WNW tomorrow
morning following a cold frontal passage.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...ATL
LONG TERM...DB
AVIATION...ATL
Hazardous weather outlook, Aug 29, 2:42 PM CST, 28 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
342 PM CDT Mon Aug 29 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-302045-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
342 PM CDT Mon Aug 29 2022 /442 PM EDT Mon Aug 29 2022/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Widespread showers and thunderstorms are expected today and
tonight, most numerous in the afternoon hours. Locally heavy rain
and lightning are the primary hazards to expect from the storms;
although, a few strong to severe storms are possible with damaging
wind gusts and hail. Training storms can result in localized
flooding issues.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Isolated showers and thunderstorms will linger through Tuesday
morning, mainly in Western Kentucky. Locally heavy rain and
lightning are the primary hazards to expect from the storms.
There is a slight chance of thunderstorms on Saturday and Sunday,
mainly over western Kentucky and parts of southeast Missouri. Any
storms that occur are forecast to be non severe.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of flooding issues, damaging winds, and hail are
appreciated.
In the hours before
Special weather statement, Aug 29, 12:38 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
138 PM CDT Mon Aug 29 2022
KYZ007-008-011-291915-
Marshall KY-Lyon KY-Livingston KY-
138 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of southeastern
Livingston, north central Marshall and Lyon Counties through 215 PM
CDT...
At 138 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Calvert City, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eddyville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 29 and 49.
Interstate 69 in Kentucky between Mile Markers 68 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3694 8826 3704 8831 3713 8820 3713 8818
3714 8816 3715 8813 3716 8813 3716 8812
3718 8810 3717 8804 3707 8797 3702 8793
TIME...MOT...LOC 1838Z 248DEG 18KT 3702 8822
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATLSpecial weather statement, Aug 29, 1:16 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
216 PM CDT Mon Aug 29 2022
KYZ016-291945-
Hopkins KY-
216 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of east central Hopkins
County through 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Madisonville, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central
Hopkins County.
This includes Interstate 69 in Kentucky between Mile Markers 109 and
115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3737 8730 3734 8734 3731 8734 3732 8737
3731 8738 3730 8737 3729 8738 3726 8739
3724 8753 3730 8757 3742 8734 3740 8733
3740 8731 3739 8730 3738 8731
TIME...MOT...LOC 1916Z 247DEG 19KT 3730 8747
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ATLSpecial weather statement, Aug 29, 1:46 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
246 PM CDT Mon Aug 29 2022
KYZ007-010-292030-
Crittenden KY-Livingston KY-
246 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of west central
Crittenden and northeastern Livingston Counties through 330 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Joy, or 15 miles west of Marion, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Salem around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3733 8848 3746 8824 3727 8811 3721 8844
TIME...MOT...LOC 1945Z 240DEG 9KT 3732 8837
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Aug 29, 2:32 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG 3 WSW KUTTAWA 37.04N 88.15W
08/29/2022 LYON KY EMERGENCY MNGR
MULTIPLE TREES DOWN ON HOUSES.
&&
ATLLocal storm report, Aug 29, 2:35 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
335 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM FLOOD 2 ESE MADISONVILLE 37.33N 87.48W
08/29/2022 HOPKINS KY PUBLIC
FLOODING NEAR THE I-69 EXIT 114 RAMP.
&&
ATLSpecial weather statement, Aug 29, 2:46 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
346 PM CDT Mon Aug 29 2022
INZ087-088-292115-
Warrick IN-Spencer IN-
346 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of east central Warrick
and Spencer Counties through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Folsomville, or 10 miles east of Boonville, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grandview around 405 PM CDT.
Other locations in the path of this storm include Santa Claus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 8679 3800 8677 3801 8680 3800 8681
3799 8686 3794 8691 3793 8694 3797 8719
3813 8714 3820 8679 3814 8680 3812 8679
3812 8681 3810 8677 3808 8678 3806 8677
TIME...MOT...LOC 2046Z 270DEG 17KT 3804 8709
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RJP